Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Having nausea, pain in left shoulder blade and taking Lexapro. Feeling nauseous again. Should I continue the pill?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
I just started taking Lexapro yesterday. I woke 5 hours after taking it, around 2:30am with nausea and pain in my left shoulder blade. The nausea and pain subsided around 7:00 am but right now (around the time of my next dose) I'm feeling nausea again. Should I continue to take this pill? If so, how long will this be a side effect?
Posted Mon, 18 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Sree Gouri SR 52 minutes later
Brief Answer:
Side effects of the drug

Detailed Answer:
Hi,
Thanks for the query.
Lexapro is a antidepressant drug containing escitalopam as active ingredient.
It can cause nausea, weakness, body pains etc as side effects.
Usually by using the drug regularly, it will take around 7 to 10 days to achieve study state concentration in the blood.
And possibly after that the side effects will subside.
If the severity of your symptoms increase, better to consult your doctor once and discuss the problem.
If he recommends, you can continue the pill with symptomatic treatment or he may prescribe some other antidepressant drug to you.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Having nausea, pain in left shoulder blade and taking Lexapro. Feeling nauseous again. Should I continue the pill? 1 hour later
If my nausea persists am i able to take anything to ease the discomfort?
 
 
Answered by Dr. Sree Gouri SR 14 minutes later
Brief Answer:
antacid and antiemetic

Detailed Answer:
Hi,
Yes, you can take a tablet containing combination of antacid and antiemetic drugs with your doctor's advice.
Better to take this tablet before 10 to 15 minutes of food and take your lexapro after food.
This can possibly help in decreasing nausea.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Having nausea, pain in left shoulder blade and taking Lexapro. Feeling nauseous again. Should I continue the pill? 23 hours later
What side effects from this drug tshould cause me to stop taking it?
 
 
Answered by Dr. Sree Gouri SR 22 hours later
Brief Answer:
Changes in blood pressure, heart beat

Detailed Answer:
Hi,
The serious side effects of lepraxo are fainting attacks, blood stained vomitings, fluctuations in blood pressure, rapid heart beat, clotting of the blood in XXXXXXX organs etc.
So in case of occurrence of any of the serious side effects, the drug should be stopped immediately and the person has to consult the doctor.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Having nausea, pain in left shoulder blade and taking Lexapro. Feeling nauseous again. Should I continue the pill? 23 hours later
Is it safe to take Zanax while taking Lexapro?
 
 
Answered by Dr. Sree Gouri SR 23 minutes later
Brief Answer:
Possibility of increase in side effects

Detailed Answer:
Hi,
There are moderate drug interactions between lepraxo and zanax.
When they are taken together they can increase the possibility of side effects like dizziness, drowsiness, difficulty in concentration, impairment in thinking and judgement etc.
So better to use the drug only with your doctor's advice.
Above answer was peer-reviewed by
 
Follow-up: Having nausea, pain in left shoulder blade and taking Lexapro. Feeling nauseous again. Should I continue the pill? 4 minutes later
Would skipping a dose every other day help reduce side effects as my body gets used to the drug?
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer:
May or may not be

Detailed Answer:
Hi,
Thanks for the query.
The half life of zanax is around 11 hours. It can range from 6.3 to 26.9 hours.
This may vary from person to person.
So, it can't be guaranteed that whether skipping the dose on alternate days will decrease the side effects or not.
So, better to consult your doctor once, discuss with him and follow his advice.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor